Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 15, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 14, 2001, 9:49 PM CDT for Arkansas County, Jefferson County, Lincoln County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 14, 2001, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 150250
TORLIT
ARC001-069-079-150345-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 PM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS
EASTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1045 PM CDT
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES FROM
FROM 2 MILES WEST OF HUMPHREY TO 7 MILES SOUTHEAST OF PINE
BLUFF...MOVING SOUTHEAST AT 50 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
STUTTGART AROUND 955 PM CDT
GRADY AROUND 1000 PM CDT
ALMYRA AROUND 1005 PM CDT
DE WITT AND GOULD AROUND 1015 PM CDT
GILLETT AROUND 1020 PM CDT
IF YOU ARE IN THE PATH OF THESE STORMS...HEAD INDOORS NOW!!! GO TO
AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3389 9154 3396 9154 3397 9147 3400 9145
3q399 9139 3400 9132 3396 9136 3397 9114
3407 9119 3414 9108 3429 9107 3450 9156
3448 9172 3409 9205
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 14, 2:55 PM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 14 2001 SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO SOUTHERN ARKANSAS. ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST OF THE DAY. THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY CONDITIONS IN THE FORECAST ON MONDAY AS WELL. MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST POSSIBLE CENTRAL/SOUTH. WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK. (46) .LIT...NONE
In the hours before
Special weather statement, Apr 14, 4:35 PM CDT, 5 hours 14 minutes before
ARZ040-041-052-053-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CDT SAT APR 14 2001 ...TORNADO WATCH FOR SOUTHWEST ARKANSAS UNTIL 10 PM... A WARM FRONT WAS LOCATED JUST SOUTH OF ARKANSAS LATE THIS AFTERNOON. NORTH OF THE FRONT...SCATTERED THUNDERSTORMS WERE DEVELOPING IN SOUTHEAST OKLAHOMA...AND WERE MOVING TOWARD WESTERN ARKANSAS. AS MORE STORMS DEVELOP THIS EVENING NORTH OF THE FRONT... SOME STORMS MAY BECOME SEVERE. A TORNADO WATCH HAS BEEN POSTED FOR MUCH OF SOUTHWEST ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF MENA AND WEST OF ARKADELPHIA AND MAGNOLIA. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE AS WELL. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
Local storm report, Apr 14, 5:44 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 W MENA AR 1.75 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 14, 7:29 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0723 PM COVE AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0729 PM MENA AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Apr 14, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 47 min |
| Apr 14, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Apr 14, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 14, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 48 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | LZK | Jefferson | 28 min |
| Apr 14, 9:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 29 min |
| Apr 14, 10:26 PM CDT | Tornado Warning | LZK | Desha | 39 min |
| Apr 14, 10:37 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| Apr 14, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Apr 15, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Searcy | 45 min |
| Apr 15, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 42 min |
| Apr 15, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| Apr 15, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 33 min |
| Apr 15, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 36 min |
| Apr 15, 4:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 33 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.